MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/18; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/18; CORONARY DRUG-ELUTING STENT
Model Number 364491
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The orsiro drug-eluting stent system was selected for use.The orsiro was initially deployed in the distal rca due to an in-stent restenosis during the index procedure on (b)(6) 2016.On (b)(6) 2019 the patient returned with symptoms, an angio was done and an in-stent thrombosis detected.
 
Additional Manufacturer Narrative
The device was not provided for investigation.Therefore no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided angiographic material was reviewed.The provided angiographic material was reviewed by a medical affairs expert.The images of the baseline procedure show the pre-dilatation of the target lesion as well as the inflation of the complaint stent.In the angiographic material of the follow-up procedure the stent thrombosis is visible.The physician performs balloon dilatations and thrombus aspiration.Review of the production documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations no manufacturing related root cause could be identified.There are number of factors contributing to stent thrombosis.In the underlying case the physician noted that the in-stent thrombosis may have occurred due to insufficient stent expansion or antiplatelet drug resistance.

Brand Name
ORSIRO 3.5/18
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9504159
Report Number1028232-2019-05693
Device Sequence Number14198526
Product Code NIQ
UDI-Device Identifier07640130439061
UDI-Public7640130439061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2017
Device Model Number364491
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06157430
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1